MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVOL INC., SUB. C.R. BARD, INC. X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 5551000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Failure to Prime (1492)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject product evaluation found the unit would not irrigate as was reported.Visual evaluation identified areas of physical damage on the outer casing and all three of the void seals were broken, indicating the controller may have been opened.There was a loose piece of black plastic inside of the housing from one of the power supply board components.The ribbon cable was found kinked and in close proximity to the control board (logic chip) where heat damage was identified.The damage to the internal components described above is causing the failures found.It appears likely that an electrical event occurred causing the heat damage to the logic chip component.As the device was in service for approximately 8 months, there was no evidence of a manufacturing defect.Based on evaluation we have concluded that the physical damage and the heat damage identified with the internal components was most likely due to the device being subjected to physical trauma.A review of the manufacturing records was performed for the reported lot/serial number and found the lot was manufactured to specification.
 
Event or Problem Description
It was reported per the customer contact that during the set up of a procedure before use the x-stream controller would not allow for any irrigation fluid to flow into the tubing set.Another controller was used in the case, with the tubing set.There was no patient injury or intervention as a result of the problem experienced.The subject product was returned and evaluation identified that some internal components had heat damage.There was no report of a short circuit, smoke, or flame having occurred during use of the device.

Brand Name
X-STREAM LAPAROSCOPIC IRRIGATION CONTROLLER
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key9251620
Report Number1213643-2019-10357
Device Sequence Number2003131
Product Code GCJ
UDI-Device Identifier00801741010118
UDI-Public(01)00801741010118
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K003790
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5551000
Device Lot NumberDABWNX01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1